Alert archive / New York / Wind Advisories in 2013
Wind Advisory 9, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Nov 17, 2013, 3:50 AM EST for Clinton County, Franklin County, St. Lawrence County, New York. It took effect at Nov 17, 2013, 7:00 PM EST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2013, 3:50 AM EST (08:50 UTC)
- In effect from
- Nov 17, 2013, 7:00 PM EST
- Expired
- Nov 18, 2013, 3:17 PM EST
- In force
- 20 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Franklin County, NY, St. Lawrence County, NY
The radar
The Burlington radar (KCXX), 96 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2055 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
781 WWUS71 KBTV 170850 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 350 AM EST SUN NOV 17 2013 NYZ026-027-029-030-087-172200- /O.NEW.KBTV.WI.Y.0009.131118T0500Z-131118T2100Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...OGDENSBURG...POTSDAM...GOUVERNEUR 350 AM EST SUN NOV 17 2013 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST MONDAY. * LOCATIONS...THE ST. LAWRENCE VALLEY AND WESTERN ADIRONDACKS OF NEW YORK. * HAZARDS...STRONG GUSTY WINDS. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL INCREASE LATE TONIGHT REACHING PEAK SPEEDS BY MONDAY MORNING THEN DIMINISH AROUND SUNSET. * IMPACTS...WINDS MAY BRING DOWN TREE BRANCHES AND MAY CAUSE SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
5 follow-up statements
568 WWUS71 KBTV 171707 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1207 PM EST SUN NOV 17 2013 NYZ028-031-180900- /O.EXB.KBTV.WI.Y.0009.131118T0000Z-131118T2100Z/ EASTERN CLINTON-WESTERN CLINTON- INCLUDING THE CITIES OF...PLATTSBURGH...DANNEMORA 1207 PM EST SUN NOV 17 2013 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST MONDAY. * LOCATIONS...CLINTON COUNTY NEW YORK. * HAZARDS...STRONG GUSTY WINDS. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...SOUTH WINDS WILL INCREASE LATE THIS EVENING...TURN TO THE SOUTHWEST AND REACH PEAK SPEEDS MONDAY MID-DAY...BEFORE DIMINISHING AROUND SUNSET. * IMPACTS...WINDS MAY BRING DOWN TREE BRANCHES AND CAUSE SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NYZ026-027-029-030-087-180900- /O.EXT.KBTV.WI.Y.0009.131118T0000Z-131118T2100Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...OGDENSBURG...POTSDAM...GOUVERNEUR 1207 PM EST SUN NOV 17 2013 ...WIND ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS EXTENDED THE WIND ADVISORY...FROM 7 PM THIS EVENING TO 4 PM EST MONDAY. * LOCATIONS...THE ST. LAWRENCE VALLEY AND WESTERN ADIRONDACKS OF NEW YORK. * HAZARDS...STRONG GUSTY WINDS. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...SOUTH WINDS WILL INCREASE LATE THIS EVENING...TURN TO THE SOUTHWEST AND REACH PEAK SPEEDS MONDAY MID-DAY...BEFORE DIMINISHING AROUND SUNSET. * IMPACTS...WINDS MAY BRING DOWN TREE BRANCHES AND CAUSE SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ LAHIFF
742 WWUS71 KBTV 180619 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 119 AM EST MON NOV 18 2013 NYZ026>031-087-181200- /O.CON.KBTV.WI.Y.0009.000000T0000Z-131118T2100Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...OGDENSBURG... POTSDAM...GOUVERNEUR 119 AM EST MON NOV 18 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE THE WIND ADVISORY...UNTIL 4 PM EST THIS AFTERNOON. * LOCATIONS...ST. LAWRENCE VALLEY AND ADIRONDACKS OF NEW YORK. * HAZARDS...STRONG GUSTY WINDS. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...GUSTY SOUTH WINDS WILL SHIFT TO SOUTHWEST BETWEEN 2 AND 4 AM AND WILL BE STRONG THROUGH MID-DAY...BEFORE DIMINISHING AROUND SUNSET. * IMPACTS...WINDS MAY BRING DOWN TREE BRANCHES AND CAUSE SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
776 WWUS71 KBTV 180917 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 417 AM EST MON NOV 18 2013 NYZ026>031-087-181730- /O.CON.KBTV.WI.Y.0009.000000T0000Z-131118T2100Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...OGDENSBURG... POTSDAM...GOUVERNEUR 417 AM EST MON NOV 18 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE THE WIND ADVISORY...UNTIL 4 PM EST THIS AFTERNOON. * LOCATIONS...ST. LAWRENCE VALLEY...NORTHWEST ADIRONDACKS...AND CLINTON COUNTY OF NEW YORK. * HAZARDS...STRONG GUSTY WINDS. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...SOUTHWEST WINDS HAVE ALREADY GUSTED TO NEAR 50 MPH EARLY THIS MORNING. WINDS WILL CONTINUE TO BE STRONG AND GUSTY ESPECIALLY AGAIN THROUGH MID-DAY...BEFORE DIMINISHING AROUND SUNSET. * IMPACTS...WINDS MAY BRING DOWN TREE BRANCHES AND CAUSE SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
135 WWUS71 KBTV 181728 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1228 PM EST MON NOV 18 2013 NYZ026>031-087-182100- /O.CON.KBTV.WI.Y.0009.000000T0000Z-131118T2100Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...OGDENSBURG... POTSDAM...GOUVERNEUR 1228 PM EST MON NOV 18 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE THE WIND ADVISORY...UNTIL 4 PM EST THIS AFTERNOON. * LOCATIONS...ST. LAWRENCE VALLEY...NORTHWEST ADIRONDACKS...AND CLINTON COUNTY OF NEW YORK. * HAZARDS...STRONG GUSTY WINDS. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...SOUTHWEST WINDS WILL CONTINUE TO BE STRONG AND GUSTY THROUGH THIS AFTERNOON BEFORE DIMINISHING AROUND SUNSET. * IMPACTS...WINDS MAY BRING DOWN TREE BRANCHES AND CAUSE SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
838 WWUS71 KBTV 182017 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 317 PM EST MON NOV 18 2013 NYZ026>031-087-182130- /O.CAN.KBTV.WI.Y.0009.000000T0000Z-131118T2100Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...OGDENSBURG... POTSDAM...GOUVERNEUR 317 PM EST MON NOV 18 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND ADVISORY FOR SAINT LAWRENCE...FRANKLIN AND CLINTON COUNTIES OF NEW YORK. GUSTY SOUTHWEST WINDS OF 20 TO 30 MPH ACROSS THE AREA THIS AFTERNOON WILL BE WEAKEN AS WE HEAD INTO THE EVENING AND OVERNIGHT HOURS AND WILL BE BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Nov 17, 3:17 AM EST, 33 minutes earlier.
Area forecast discussion, Nov 17, 3:17 AM EST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 317 AM EST SUN NOV 17 2013 .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE REGION TODAY. MILD AND INCREASINGLY WINDY CONDITIONS ARE EXPECTED WITH ANOTHER DAY OF TEMPERATURES IN THE 50S. A COLD FRONT WILL PASS THROUGH NORTHERN NY LATE TONIGHT AND VERMONT MONDAY MORNING...BRINGING RAIN SHOWERS AND WIND GUSTS TO 35 TO 50 MPH FROM THE SOUTH AND SOUTHWEST. OTHER THAN A FEW SNOW SHOWERS ACROSS THE HIGHER TERRAIN MONDAY NIGHT AND TUESDAY...DRIER AND COLDER CONDITIONS RETURN TO THE REGION NEXT WEEK AS HIGH PRESSURE SETTLES OVER THE NORTHEAST. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... AS OF 1240 AM EST SUNDAY...CRAZY RANGES IN TEMPERATURES EARLY THIS MORNING AND NOT EXPECTING A WHOLE LOT OF CHANGE FOR THE REST OF THE NIGHT. WARMEST IN WESTERN VERMONT AND THE ST. LAWRENCE VALLEY AND GENERALLY ABOVE FREEZING AND BELOW FREEZING IN THE ADIRONDACKS AND EASTERN VT. THE MID-SLOPE ELEVATION BAND REMAIN MIXED WITH LIGHT WINDS IN A WARM AIR ADVECTION REGIME. TEMPERATURES RANGED FROM 21F AT CANAAN VERMONT TO 46F IN A FEW MID-SLOPE LOCATIONS SUCH AS UNDERHILL VERMONT AT MIDNIGHT. ALSO, THE FAR SW PORTION OF THE ST. LAWRENCE VALLEY HAS ALSO WARMED INTO THE 40S. TEMPERATURES SHOULD BE NEAR OR AT THEIR MINIMUMS NOW...WITH A GENERAL STABILIZING EXPECTED FOR THE REST OF THE NIGHT...WITH SOME WARMING TOWARDS MORNING. AN INCREASE IN CLOUD COVER CAN ALSO BE EXPECTED THROUGH THE NIGHT. && .SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY/... AS OF 408 PM EST SATURDAY...FOCUS DURING THE SHORT TERM PERIOD CONTINUES TO BE GUSTY TO POTENTIALLY STRONG WINDS AHEAD AND BEHIND A COLD FRONTAL PASSAGE SUNDAY NIGHT THROUGH MONDAY. CONFIDENCE CONTINUES TO INCREASE FOR THE POSSIBILITY OF A WIND ADVISORY WITH SURFACE WIND GUSTS TO 40 TO 50 MPH. FOR SUNDAY...SHOULD BE A MAINLY DRY DAY AS LATEST NWP GUIDANCE CONTINUES TO SLOW THE EASTWARD PROGRESSION OF A COLD FRONT ATTACHED TO A DEEPENING LOW PRESSURE SYSTEM MOVING THROUGH THE GREAT LAKES. 925MB TEMPS RISE TO NEAR +8C DURING THE AFTERNOON WITH A WARM FRONT LIFTING THROUGH THE AREA SUPPORTING EVEN WARMER HIGHS THAN SATURDAY...BUT THERE WILL BE MORE CLOUDS AROUND AND POSSIBLY A FEW SHOWERS SO HAVE KEPT TEMPS GENERALLY IN THE MID TO UPPER 50S FROM THE GREEN MTNS WESTWARD. ACROSS PORTIONS OF EASTERN VERMONT COOLER TEMPS IN THE UPPER 40S TO LOWER 50S AREA LIKELY DUE TO SOME WEAK COLD AIR DAMMING FROM NORTHERLY FLOW ON THE DEPARTING HIGH. MAIN EVENT FOR THE PERIOD STARTS SUNDAY NIGHT AS SURFACE LOW PRESSURE MOVING NORTHEAST OUT OF THE GREAT LAKES INTO SOUTHERN QUEBEC DEEPENS RAPIDLY AND THE PRESSURE GRADIENT TIGHTENS UP. AN IMPRESSIVE 925MB JET OF 50-60KTS DEVELOPS ACROSS THE SAINT LAWRENCE AND CHAMPLAIN VALLEYS COINCIDING WITH A CLASSIC RISE/FALL PRESSURE COUPLET NORTHWEST OF THE CWA. A LOT OF SIMILARITIES WITH THIS EVENT COMPARED TO THE HIGH WIND EVENT ABOUT 2 WEEKS AGO...THOUGH THE LOW ISN'T QUITE AS DEEP AND THE PRESSURE COUPLET IS A LITTLE FARTHER REMOVED FROM THE BTV CWA. AN ADDITIONAL PIECE TO THE PUZZLE WHICH MAY ALLOW FOR SOME HIGHER GUSTS IS THE POTENTIAL FOR SOME ELEVATED INSTABILITY WHICH THE NAM AND LOCAL HI-RES WRF MODELS CONTINUE TO SHOW SUNDAY NIGHT WITH SIMULATED RADAR REFLECTIVITY DEVELOPING A FINE LINE OF MORE INTENSE SHOWERS EMBEDDED IN THE GENERAL RAIN AREA ACCOMPANYING THE FRONTAL PASSAGE. CURRENT FEELING IS THAT WE'LL LIKELY NEED A WIND ADVISORY FOR PORTIONS OF THE AREA FOR THE EVENT...BUT WE'VE GOT ENOUGH TIME TO ALLOW FUTURE SHIFTS TO ASSESS IT MORE. DON'T EXPECT LOWS SUNDAY NIGHT REALLY TO GO ANYWHERE WITH CLOUDS AND WIND...SO LOOK FOR TEMPS HOLDING FAIRLY STEADY IN THE MID 40S TO MID 50S EARLY...RISING TO NEAR 60 IN SOME PLACES BY 12Z MONDAY. POST FRONTAL PASSAGE MONDAY MORNING STRONG SYNOPTIC WINDS CONTINUE FROM THE SOUTHWEST WITH MEAN 925-850MB WINDS STILL RANGING FROM 40-50 KTS. LIKELY TO CONTINUE TO SEE GUSTS TO 50 MPH ACROSS PORTIONS OF THE AREA ESPECIALLY THE ST. LAWRENCE VALLEY THROUGH AT LEAST MID-DAY...SLOWLY ABATING DURING THE AFTERNOON. PRECIP SHIFTS EAST AND OUT OF VERMONT BY NOON WITH JUST A SLIGHT CHANCE OF SHOWERS AFTER 18Z AS A MID-LEVEL DRY SLOT WORKS INTO THE REGION WITH TOTAL RAINFALL FROM THE EVENT LIKELY AROUND A HALF TO 1 INCH. HIGH TEMPS WILL BE VERY DIFFICULT TO FORECAST AT THIS TIME DUE TO EARLY FROPA TIMING BUT FEEL HIGHS WILL GENERALLY BE EARLY IN THE MORNING AS 925MB TEMPS FALL FROM AROUND +10C AT 12Z TO +2 BY 00Z TUESDAY. DRIER CONDITIONS AND LESS WINDY CONDITIONS RETURN MONDAY NIGHT AS HIGH PRESSURE BUILDS EAST OUT THE GREAT LAKES INTO THE REGION. STRONG COLD AIR ADVECTION CONTINUES WITH TEMPS FALLING INTO THE 20S AND 30S SUPPORTING A TRANSITION TO SNOW SHOWERS ACROSS THE HIGHER TERRAIN WHERE SOME MOISTURE WILL LINGER. VALLEY LOCALES WILL REMAIN DRY. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... AS OF 309 AM EST SUNDAY...GOOD CONSISTENCY BETWEEN THE 00Z ECMWF/GFS THROUGH THURSDAY WITH STRONG SURFACE HIGH BUILDING ACROSS THE REGION WITH A PERIOD OF DRY WEATHER EXPECTED. MODEL SOLUTIONS DIVERGE HOWEVER FOR FRIDAY/SATURDAY. LOOK FOR CLEARING SKIES TUESDAY NIGHT WITH WINDS SUBSIDING OVERNIGHT...ALLOWING FOR GOOD RADIATIONAL COOLING. EXPECT LOWS IN THE MID TEENS TO LOWER 20S. RIDGE AXIS OVERHEAD ON WEDNESDAY. DESPITE SUNSHINE...HIGH TEMPERATURES WILL ONLY REACH THE MID AND UPPER 30S...A GOOD 5 DEGREES BELOW NORMAL. IT WILL BE MAINLY CLEAR AND CHILLY ONCE AGAIN WEDNESDAY NIGHT WITH LOWS MAINLY IN THE 20S. ON THURSDAY...SURFACE HIGH MOVES EAST OF NEW ENGLAND. THIS WILL ALLOW FOR RETURN SOUTH TO SOUTHWEST FLOW TO DEVELOP AND FOR TEMPERATURES TO RETURN TO MORE SEASONAL LEVELS WITH HIGHS IN THE LOWER TO MID 40S. CHANCES FOR SOME PRECIPITATION INCREASE FRIDAY INTO SATURDAY. SHALLOW COLD FRONT DROPS SOUTH ACROSS THE AREA THURSDAY NIGHT/FRIDAY. THIS WILL BE FOLLOWED BY A STRONGER TROUGH MOVING IN FROM THE GREAT LAKES REGION NEXT WEEKEND. GFS/ECMWF OFFERING DIFFERING SOLUTIONS REGARDING TIMING/STRENGTH OF SYSTEM SO CONFIDENCE IN THE DETAILS NOT ALL THAT HIGH AT THIS TIME. HAVE CONTINUED WITH PREVIOUS THINKING OF 20-30 PERCENT POPS FOR FRIDAY AND 40 PERCENT CHANCE FOR SNOW/RAIN SHOWERS SATURDAY. && .AVIATION /08Z SUNDAY THROUGH THURSDAY/... THROUGH 06Z MONDAY...VFR CONDS EXPECTED THROUGH 12Z WITH ONLY PASSING MID TO HIGH LEVEL CLOUDS AND LIGHT SOUTH TO SOUTHEASTERLY FLOW GENERALLY 5 KTS OR LESS. ONLY EXCEPTION AT KRUT WHERE SOUTHEASTERLY FLOW FROM 8-12 KTS EXPECTED OVERNIGHT. AFTER 12Z A MIX OF CIGS AS SOUTH/SOUTHEASTERLY FLOW INCREASES OVER TIME ALLOWING SOME LOWER LEVEL MARINE STRATUS TO ADVANCE NORTHWARD INTO VT TERMINALS. MVFR BECOMING LIKELY AT KMPV BUT HAVE TRENDED ABOVE GUIDANCE OFFERING MAINLY BKN/OVC VFR CIGS ELSEWHERE. CONDITIONS THEN LOWER TO MVFR ALL LOCATIONS AFTER 00Z MONDAY AND TO IFR AT KMPV. AS WINDS INCREASE ALOFT HAVE ALSO MENTIONED THE POSSIBILITY OF LLWS AT KSLK DURING SUNDAY BEFORE DEEPER MIXING OCCURS. OUTSIDE SOME PATCHY MARINE STRATUS/DRIZZLE EAST AFTER 18Z...NO PCPN IS EXPECTED TILL AFTER 00Z WHEN CHANCES FOR LIGHT RAIN OR SHOWERS INCREASES. POSSIBILITY OF LOW LEVEL WIND SHEAR SUNDAY EVENING. OUTLOOK 06Z MONDAY THROUGH THURSDAY... 06Z MONDAY THROUGH 18Z MONDAY...STRONG FRONTAL SYSTEM MOVES ACROSS THE REGION FROM W-E EARLY MONDAY MORNING. THIS SYSTEM WILL BRING GUSTY WINDS TO 30-35 KTS IN ADVANCE OF THE FRONT AT BTV. THE OTHER TAF SITES WILL SEE LESS SURFACE WIND...BUT THERE IS POSSIBILITY FOR LOW LEVEL WIND SHEAR THROUGH 12Z MONDAY. MVFR/IFR UNTIL PASSAGE OF FRONT BETWEEN 09-15Z MONDAY. WINDS SHIFT INTO THE W-SW WITH GUSTS UP TO 35 KTS AT KMSS LATE MONDAY MORNING. 18Z MONDAY THROUGH 00Z WEDNESDAY...PREDOMINANTLY VFR...EXCEPT SOME MVFR RAIN/SNOW SHOWERS POSSIBLE...MAINLY SLK/MPV. NW WINDS 10-20 KTS. 00Z WEDNESDAY ONWARD...VFR UNDER BUILDING HIGH PRESSURE. && .MARINE... THE COMBINATION OF STRENGHTENING LOW PRESSURE IN THE UPPER MISSISIPPI RIVER VALLEY THAT WILL MOVE ACROSS THE NORTHERN GREAT LAKES TODAY THROUGH TONIGHT...AND HIGH PRESSURE OFF THE ATLANTIC COAST...WILL BRING STRONG SOUTHERLY WINDS TO THE CHAMPLAIN VALLEY THROUGH MONDAY. A LAKE WIND ADVISORY IS IN EFFECT TODAY AND WILL LIKELY RUN THROUGH MONDAY. SOUTH WINDS OF 20 TO 30 KNOTS TODAY WILL INCREASE TO 30 TO 40 KNOTS FOR A TIME TONIGHT. WINDS WILL EASE A BIT DURING MONDAY WHILE BECOMING MORE SOUTHWESTERLY. WAVE HEIGHTS WILL BUILD TO 3 TO 5 FEET TODAY ON THE BROAD LAKE AND TO 4 TO 6 FEET TONIGHT. WAVE HEIGHTS WILL BE HIGHEST ON THE CENTRAL AND NORTHERN PORTIONS OF THE LAKE. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...SISSON NEAR TERM...SISSON SHORT TERM...LAHIFF LONG TERM...RJS AVIATION...RJS MARINE...SLW/RJS
Hazardous weather outlook, Nov 16, 4:07 AM EST, 23 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 407 AM EST SAT NOV 16 2013 NYZ026>031-034-035-087-VTZ001>012-016>019-170915- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 407 AM EST SAT NOV 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG AND GUSTY WINDS OF 35 TO 50 MPH ARE POSSIBLE ACROSS NORTHERN NEW YORK...THE NORTHERN CHAMPLAIN VALLEY AND THE HIGHER ELEVATIONS OF THE WESTERN SLOPES OF THE NORTHERN GREEN MOUNTAINS SUNDAY NIGHT INTO MONDAY AS A DEEPENING LOW PRESSURE AREA OVER THE WESTERN GREAT LAKES SUNDAY NIGHT MOVES NORTHEAST INTO CANADA. SOME ISOLATED POWER OUTAGES ARE POSSIBLE...DUE TO DOWNED TREE BRANCHES SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in New York, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.